Alert archive / New Mexico / Areal Flood Advisories in 2012

Areal Flood Advisory 310, NWS Albuquerque, NM

September 10, 2012Catron County, Cibola County, New Mexico

NWS Albuquerque, NM issued this areal flood advisory at Sep 10, 2012, 3:04 PM MDT for Catron County, Cibola County, New Mexico. It was in force for 116 min.

The area

The outline as issued.

The facts

Issued
Sep 10, 2012, 3:04 PM MDT (21:04 UTC)
Expired
Sep 10, 2012, 5:00 PM MDT
In force
116 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Catron County, NM, Cibola County, NM

The radar

The Flagstaff radar (KFSX), 205 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2012-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2012-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WGUS85 KABQ 102104
FLSABQ

FLOOD ADVISORY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT MON SEP 10 2012

NMC003-006-102300-
/O.NEW.KABQ.FA.Y.0310.120910T2104Z-120910T2300Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATRON-CIBOLA-
304 PM MDT MON SEP 10 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED AN

* ARROYO AND SMALL STREAM FLOOD ADVISORY FOR...
  NORTHWESTERN CATRON COUNTY IN WEST CENTRAL NEW MEXICO
  SOUTHWESTERN CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO

* UNTIL 500 PM MDT

* AT 302 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED     
  HEAVY RAIN BETWEEN SALT LAKE AND THE ARIZONA BORDER. THESE STORMS  
  WERE MOVING NORTHEAST AROUND 10 MPH. UP TO ONE INCH OF RAIN MAY    
  HAVE ALREADY FALLEN IN THIS AREA...AND BETWEEN ONE HALF AND ONE    
  INCH OF ADDITIONAL RAINFALL IS POSSIBLE.  THIS MAY IMPACT ST.      
  JOHNS ROAD...PINA RANCH ROAD...AND COUNTY HIGHWAY 35A.  AREAS NEAR 
  FENCE LAKE MAY ALSO BE IMPACTED. 

* STRONG FLOWS AND HIGH WATER LEVELS ARE EXPECTED IN ARROYOS...SMALL 
  STREAMS AND OVER LOW WATER CROSSINGS. THIS INCLUDES AGUA FRIA      
  CREEK...AND CARRIZO WASH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3432 10905 3460 10906 3468 10906 3469 10904
      3469 10858 3431 10883 3430 10906

$$


34

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this areal flood advisory went out at Sep 10, 3:01 PM MDT, 3 minutes earlier.

Area forecast discussion, Sep 10, 3:01 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MDT MON SEP 10 2012

.DISCUSSION...

...ACTIVE WEATHER EXPECTED THROUGH THE END OF THE WORK WEEK...

DEEP SUBTROPICAL MOISTURE ADVANCING NORTH AND EASTWARD OUT OF
NORTHWEST MEXICO AND ARIZONA IN ASSOCIATION WITH A WELL DEFINED
UPPER WAVE WILL FOCUS SCATTERED TO NUMEROUS SHOWERS AND STORMS
OVER CENTRAL AND WESTERN NM TONIGHT THROUGH WEDNESDAY. THEREAFTER
ANOTHER STRONG COLD FRONT WILL SHIFT SOUTH DOWN THE E PLAINS
PROVIDING A SECOND FOCUS FOR MORE RAIN AND COLDER TEMPERATURES.

OVERALL MADE ONLY A FEW CHANGES TO THE ONGOING FORECAST AS TRENDS
CONTINUE TO INDICATE OUR HIGH PWAT ENVIRONMENT WILL COMBINE WITH
UPPER DYNAMICS TO PRODUCE LOCALLY HVY RAINFALL OVER CENTRAL AND
WESTERN NM...ESPECIALLY TUESDAY AND WEDNESDAY. RAISED POPS FOR
HIGH TERRAIN AREAS AND LOWERED TEMPS A TAD FOR THE WEST UNDER THE
MAIN MONSOON MOISTURE PLUME.

FLASH FLOOD POTENTIAL WILL INCREASE FOR CENTRAL/WESTERN NM HOWEVER
ANTECEDENT CONDITIONS ARE NOT AS GREAT AS SEVERAL WEEKS AGO AND
STORMS WILL BE MOVING NEAR 20KTS. TRAINING CELLS COULD PRODUCE
FLASH FLOODING ESPECIALLY OVER BURN SCARS.

VEERING OF MID AND UPPER LEVEL WINDS WILL DEEPEN SURFACE TROUGHING
OVER THE E PLAINS WHERE TEMPS WILL SURGE 10 TO 15F ABV NORMAL AGAIN
TUESDAY AND OVER THE SE PLAINS WEDNESDAY. SOME BREEZY CONDITIONS
ARE ALSO EXPECTED AS THE TROUGH DEEPENS TO NEAR 1000MB.

A COLD FRONTAL BOUNDARY AIDED BY CONVECTION OVER THE NE PLAINS WILL
SHIFT SOUTH LATE WEDNESDAY...THEN BE REINFORCED BY STRENGTHENING
SFC HIGH PRESSURE ALONG THE FRONT RANGE WEDNESDAY NIGHT. GUIDANCE
SHOWS DRAMATICALLY COOLER TEMPS ONCE AGAIN WITH THIS FRONT ALONG
WITH MODERATE TO STRONG GAP WINDS IN THE RIO GRANDE VALLEY. ANOTHER
MORE POTENT UPPER WAVE WILL DIG SOUTH ACROSS THE CENTRAL ROCKIES
TOWARD NM FRIDAY AND SATURDAY. HPC QPF INDICATES A LARGE AREA OF
POTENTIALLY SIGNIFICANT RAINFALL FOR THE EAST SLOPES ACROSS THE
PLAINS THURSDAY TO FRIDAY AIDED BY THE APPROACHING TROUGH. RAISED
POPS EVEN FURTHER TO REFLECT INCREASING CONFIDENCE. THE 12Z ECMWF
CONTINUES TO SHOW 700MB TEMPS BTWN +2C AND +4C ACROSS THE E HALF
OF OUR CWA...WHICH WOULD TRANSLATE TO HIGHS 15 TO 20F BLW NORMAL.
THE GFS IS WEAKER AND MILDER WITH THE STORM SYSTEM BUT STILL VERY
CHILLY WITH LIGHT TO MODERATE QPF. GUYER

&&

.FIRE WEATHER...
THE UPPER LOW OVER THE NORTHERN BAJA PENINSULA FINALLY BEGAN TO
TRACK TOWARD NEW MEXICO TODAY. MONSOON MOISTURE CONTINUES TO SURGE
NORTHWARD INTO CENTRAL AND WESTERN NM AHEAD OF THE COUNTER CLOCKWISE
CIRCULATING LOW. THIS MOISTURE WILL CONTINUE TO FEED SCATTERED TO
ISOLATED WETTING THUNDERSTORMS MAINLY ALONG AND WEST OF THE CENTRAL
MOUNTAIN CHAIN THIS EVENING.

IN THE EAST...A LEE TROUGH THAT DEVELOPED LAST NIGHT AND TODAY WILL
DEEPEN WITH ANOTHER BREEZY AFTERNOON ON TUESDAY. THE DOWNSLOPING
FLOW WILL KEEP TEMPERATURES ABOVE NORMAL ACROSS THE PLAINS FOR
ANOTHER DAY. HIGHS WILL PEAK ABOUT 12 DEGREES ABOVE NORMAL FROM
CLAYTON TO TUCUMCARI TUESDAY.

THE LOW PRESSURE CIRCULATION WILL WEAKEN AND OPEN INTO A TROUGH
BEFORE IT CROSSES THE FOUR CORNERS REGION TUESDAY NIGHT AND THE REST
OF NORTHERN NM WEDNESDAY. WITH PLENTY OF MOISTURE IN
PLACE...SCATTERED TO NUMEROUS WETTING SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS WESTERN AND NORTH CENTRAL AREAS TUESDAY. OTHERWISE
SCATTERED TO ISOLATED CELLS ARE EXPECTED...BUT PRECIPITATION
PROBABLY WONT BEGIN TO CROSS THE PLAINS UNTIL TUESDAY EVENING/NIGHT.
WEDNESDAY AFTERNOON AND NIGHT...THE FAVORED AREA FOR PRECIPITATION
WILL SPREAD TO INCLUDE NE AND E CENTRAL AREAS AS A STRONG BACK DOOR
COLD FRONT PLUNGES SOUTHWARD INTO THE PLAINS.

THE BACK DOOR COLD FRONT WILL SQUEEZE THROUGH GAPS IN THE CENTRAL
MOUNTAIN CHAIN WITH A GUSTY EAST CANYON WIND IN THE RIO GRANDE
VALLEY LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THE ECMWF MOS
HAS BEEN FORECASTING SLOWER WIND GUSTS WITH EACH NEW MODEL RUN...BUT
THEY STILL LOOK TO PEAK FROM 35 TO PERHAPS 45 MPH IN ALBUQUERQUE THURSDAY
EVENING. MEANWHILE...A SECOND UPPER TROUGH WILL DEEPEN OVER NM JUST
AS THE FIRST TROUGH FROM THE BAJA PASSES THE STATE. COMBINED WITH
THE FRONT...GOOD FORCING WILL BE IN PLACE FOR SCATTERED TO NUMEROUS
SHOWERS AND PERHAPS A FEW THUNDERSTORMS ALONG AND EAST OF THE
CONTINENTAL DIVIDE TO NEW MEXICOS EASTERN BORDER THURSDAY.

DRIER AIR MAY FUNNEL INTO THE STATE FROM THE NW FRIDAY AS THE SECOND
UPPER TROUGH EXITS SE.  HOWEVER...THE JURY IS STILL OUT ON THIS
POSSIBILITY...BECAUSE THE ECMWF DEVELOPS A THIRD TROUGH OVER THE
NM/AZ BORDER. 44

&&

.AVIATION...
18Z TAF CYCLE
SATELLITE IMAGERY SHOWS THE BAJA UPPER LOW FINALLY BEGINNING TO
MOVE TOWARD NM. WITH ABUNDANT MONSOON MOISTURE OVER CENTRAL/WESTERN
NM...LOOK FOR AN UPTICK TO SCT TO ISOLD TS/SHRA W OF THE RIO GRANDE
THIS AFTN/EVENING AND SPOTTIER ACTIVITY AS FAR E AS THE E SLOPES
OF THE CENTRAL MTN CHAIN. SOME STORMS WILL BE CAPABLE OF HEAVY
RAIN THAT BRIEFLY OBSCURES MTN TOPS AND/OR SLOPES. A FEW CELLS
MAY LINGER LATE TONIGHT MAINLY ALONG AND W OF THE CONTDVD. THE
UPPER LEVEL SYSTEM WILL APPROACH THE FOUR CORNERS TUESDAY WITH BETTER
DYNAMICS FOR TS/SHRA ACROSS NM. SCT TO NMRS CELLS ARE EXPECTED W OF
THE RIO GRANDE WITH SCT TO ISOLD ACTIVITY FARTHER EAST ONTO THE
PLAINS. SW WINDS WILL ALSO BE GUSTY ACROSS THE PLAINS TODAY AND
ESPECIALLY TUESDAY DUE TO A STRENGTHENING LEE SURFACE TROUGH. 44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  58  79  57  75 /  30  40  50  40
DULCE...........................  42  76  43  70 /  30  40  50  60
CUBA............................  49  76  50  72 /  40  50  60  70
GALLUP..........................  50  75  51  75 /  40  40  40  50
EL MORRO........................  49  71  49  70 /  40  40  50  50
GRANTS..........................  49  75  49  72 /  40  40  50  60
QUEMADO.........................  52  70  53  70 /  40  60  50  50
GLENWOOD........................  52  76  53  75 /  30  40  30  30
CHAMA...........................  48  70  49  65 /  30  50  60  70
LOS ALAMOS......................  55  77  56  70 /  30  40  50  70
PECOS...........................  54  76  55  71 /  20  30  30  60
CERRO/QUESTA....................  51  76  52  68 /  30  30  40  70
RED RIVER.......................  43  68  44  59 /  20  50  40  70
ANGEL FIRE......................  39  71  41  64 /  20  40  40  70
TAOS............................  46  81  48  72 /  30  30  40  60
MORA............................  50  75  51  68 /  10  30  30  70
ESPANOLA........................  52  85  53  77 /  20  30  30  50
SANTA FE........................  54  78  55  72 /  30  30  40  60
SANTA FE AIRPORT................  55  82  56  75 /  30  30  30  50
ALBUQUERQUE FOOTHILLS...........  60  81  61  77 /  30  30  40  50
ALBUQUERQUE HEIGHTS.............  62  83  63  79 /  30  30  30  40
ALBUQUERQUE VALLEY..............  58  84  60  81 /  30  30  30  40
ALBUQUERQUE WEST MESA...........  61  84  62  80 /  30  30  30  40
LOS LUNAS.......................  56  82  58  80 /  20  30  30  30
RIO RANCHO......................  61  84  62  79 /  30  30  30  50
SOCORRO.........................  62  83  63  80 /  20  30  30  30
SANDIA PARK/CEDAR CREST.........  53  77  54  73 /  30  30  40  60
TIJERAS.........................  56  80  57  76 /  30  30  40  60
MORIARTY/ESTANCIA...............  48  84  49  79 /  10  30  40  50
CLINES CORNERS..................  54  80  54  76 /  20  30  30  50
GRAN QUIVIRA....................  55  78  56  73 /  10  20  30  40
CARRIZOZO.......................  58  81  59  76 /  10  20  30  30
RUIDOSO.........................  55  72  56  66 /  10  30  30  40
CAPULIN.........................  54  82  54  72 /   5  20  20  60
RATON...........................  49  87  52  75 /  10  20  20  50
SPRINGER........................  52  86  54  77 /   5  20  20  40
LAS VEGAS.......................  51  82  52  74 /  10  30  30  40
CLAYTON.........................  58  91  59  80 /   0   5  10  30
ROY.............................  56  86  57  78 /   0  10  20  40
CONCHAS.........................  60  93  61  88 /   0   5  10  30
SANTA ROSA......................  59  92  61  87 /   0  10  10  20
TUCUMCARI.......................  61  96  62  91 /   0   5  10  30
CLOVIS..........................  60  91  61  86 /   0   5  10  20
PORTALES........................  59  92  61  87 /   0   5  10  20
FORT SUMNER.....................  59  92  61  85 /   0   5  10  20
ROSWELL.........................  61  93  63  88 /   0   5  10  20
PICACHO.........................  58  82  60  77 /   0  20  20  30
ELK.............................  57  77  59  73 /   5  20  20  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GUYER
Hazardous weather outlook, Sep 10, 5:36 AM MDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 AM MDT MON SEP 10 2012

NMZ501>540-111145-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
536 AM MDT MON SEP 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP ALONG AND
IMMEDIATELY BEHIND A COLD FRONT LATE WEDNESDAY AFTERNOON THROUGH
WEDNESDAY NIGHT...GENERALLY EAST OF THE CENTRAL MOUNTAIN CHAIN.
THE GREATEST THREAT AREA WILL BE THE NORTHEAST HIGHLANDS AND
PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY ACROSS THE NORTHEAST
HIGHLANDS AND PLAINS.

11

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 12:32 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe118 min
Sep 10, 3:09 PM MDTSpecial Weather StatementABQValencia36 min
Sep 10, 4:49 PM MDTSpecial Weather StatementABQSanta Fe26 min
Sep 10, 5:11 PM MDTAreal Flood AdvisoryABQSocorro2 hr
Sep 10, 5:51 PM MDTAreal Flood AdvisoryABQCibola114 min

Nearby

Areal Flood Advisories in New Mexico, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.